My mother went through a very difficult divorce five years ago. Her Dr put her on xanax which was titrated to 8mg in 6 months!! She is having all severe side effects, falling, tremors etc. She has miraculously taken herself off of 3mg over the last few months. Here dr. has not helped with this,as he does not see the need. She has also quit her Cymbalta for three months now. Does anyone have any advice on the best way to help titrate her off of this medication. Some days I have her cooperation. I only found out the true dose when and her condition when I returned home. It is just like taking an addict away from their supplier. She admits improvement, and that she feels more stable, but is developing OCD. Is still not willing to see another dr, as she fears her xanax being taken away all at once. Does anyone have any suggestions??? Titration advice for such an extreme dose??
I am so sorry about your Mom. I wanted to mention the name of another medicine you can ask the doctor about. It is called Buspar and is non addictive but has a calming effect. Maybe she could be given that to help. Some people also get help from anti depressants. I have tried quite a few myself, and Prozac helped the most with anxiety. I find that the best way to ease anxiety is with counseling and brief use of meds.
Okay. So I read the whole Xanax Description that comes with the xanax bottle. (22pages) Here are the instructions as provided through the description.
-Withdrawal seizures upon rapid decrease or abrupt discontinuation of Xanax have been reported.
-To discontinue treatment in patients taking XANAX, the dosage should be reduced slowly in keeping with good medical practice. It is suggested that the daily dosage of XANAX be decreased by no more than 0.5mg every three days.
-Some patients may benefit from and even slower dosage reduction. In a controlled post-marketing discontinuation study of panic disorder patients which compared this recommended taper schedule with a slower taper schedule, no difference was observed between the groups in the proportion of patients who tapered to zero dose; however, the slower schedule was associated with a reduction in symptoms associated with a withdrawal syndrome.
Here is the full Description Information Concerning Regular Xanax. Hope that helps! Good Luck!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Sep 2009 • 2 answers
Depression - I have been on xanax for 20 years and then 2 years ago a doctor put me on 10mg lexapro?
Posted 30 Oct 2010 • 1 answer
Posted 28 Oct 2011 • 2 answers
Posted 6 Apr 2014 • 3 answers
Posted 31 Oct 2017 • 1 answer